Even if you got the flu it would be hard to tell. A long time ago my primary care doc explained interferon this way: you know the feeling when you come down with the flu, all achy and painy, out of sorts, muscle and bone sore? Well, that's not really the flu, it is the natural feeling that you get when your body produces interferon in response to an illness. I found it to be true. Therefore, you might be heading for 48 weeks of the same. Who need a stinkin' flu shot?. You'll be giving yourself 48.
Except for the hcv and the sx's from the meds, I have not been healthier over the past two years or so which covers 2 rounds of tx. No colds, no flu, no friends, no memory, no butt muscles, no patience. Yup, interferon, and it henchman ribavirin, cover a lot of bases.
Funny...if your body produces interferon in response to a flu...and TAKING interferon gives you the flu so to speak....seems like a chicken or the egg situation. :) And... if you take 48 flu shots, one a week, can it counter-act the sides? Wouldn't THAT be nice, eh?
The primary doc says it's the interferon you feel, not the flu. He should know, he's a graduate of the Medical School of the University of the Remote Caribbean Island. And, did an internship at Chucky Cheese Happy Time Pizza Place.
I refer to the PCP as 'Doc Referral'. He's a good guy and does what I expect, which is to refer me on and to do routine labs rx's (when not on tx). I look at him as quarterback with a laminated wristband with the little cheat sheet inside. I tell him a symptom and he chooses the specialist and generates the referral. Thing is, I think he's in cahoots with the GI. Seems more frequently the referral is to the guy who does the colon scopes. I went in to Doc Referral once complaining of headaches. He wrote the referral to the GI. I said; hey doc why you referring me to a GI for headache complaint. 'Simple FLGUY', he said, 'you have your head up your a$$'. We get along great.
I get the flu shot on the recommendation of Dr. Zhang, Dr. Gish and my primary care doctor. Of course, I'm 65 so I'm supposed to be "at risk". Most people on this forum (except one) I think are a bit younger.
Got my FLUVAC and pneumonia a couple days ago and feel like ****. Even though it was "killed"/inactive, my body wants to go after it , so if you are like me with very weakened immune system (as most are during and post TX), expect a few days feeling bad. . Plus I'm dealing with ITP as it seems the interferon messed me up real good. Listen carefully to your docs about interferon's long-term effects....it can be very serious for MANY. It;s all about risks vs benefits of course. But get the FLUVAC for sure if on or starting TX. G
my liver doctor recommended that i get a flu shot..Iam on week 6th now and this coming week i gotta get flu shot..they said i must get this.. Iam still doable and happy thank goodness for Jesus.. have a great day
i had gotten the flu shot and ended up in the hospital 4 days later, coughing up a lot of blood, high fever and a huge fever blister that covered my entire upper lip and under my nose.
The Dr. said that the flu shots are about a year behind the newest flu bugs and that what I had gotten was a true influenza.
I will NEVER get another flu shot.
My doc has always recommended the flu shot, even while on treatment. (He's one of those NY docs who get quoted here a lot). I do have an added risk, since I work in a hospital setting. But that'll be his first question when I see him in a couple of weeks - "Did you get your flu shot?"
Gotcha beat by 2 years. I am 67. Wed I had flu shot & hepA. Thurs. Interferon. Anything to keep risk in check. Glad I did it and am glad you emphasized the "at risk" because sometimes i forget
and blow "at risk" things off. Sunday is procrit day.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.